MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS KIT; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC

BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS KIT; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Model Number 72403872
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Deformity/ Disfigurement (2360)
Date of Event 01/15/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a surgical procedure the physician withdrew the extension body(rear tip extender) rte due to a measurement issue.The device was found that the two sides were not the same length, so the physician withdrew the extension body.A patient outcome of stable was reported.Additional information received that the physician was unable to insert the cylinder at one side.A 16cm cylinder and a 1cm rte remain implanted.The device will be returned for analysis.Additional information received that during installation of the rte, it was found that one side of the penis was bent, causing asymmetry between the two sides.After several attempts, the result was not satisfactory, and the penis was finally removed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Additional information received that initially, the term penis was used for the cylinder component.The cylinders were deflected slightly after the cylinders were implanted.Once the rte was removed the cylinders looked good.An allegation related to a measurement issue was reported.Five sets of rear tip extenders returned (3cm, 2cm, 1.5cm, 1cm, 0.5cm).All rear tip extenders were measured; no abnormalities were identified.Product analysis was unable to confirm the reported events.The product record review indicated that the reported events do not represent an unanticipated event.Review of the manufacturing documentation confirmed all required in-process and final inspections and testing were completed.Based on this investigation, the investigation conclusion code of known inherent risk of device was chosen because a product malfunction related to the reported events was not identified and the adverse event of penile curvature is included in the product labeling and hazard analysis.Based on the results of this investigation, no escalation is required.

Brand Name
AMS INFLATABLE PENILE PROSTHESIS KIT
Common Device Name
DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
10700 bren road w
minnetonka MN 55343
MDR Report Key9918944
Report Number2183959-2020-01828
Device Sequence Number2789372
Product Code FHW
UDI-Device Identifier00878953002408
UDI-Public00878953002408
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
N970012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/22/2024
Device Model Number72403872
Device Catalogue Number72403872
Device Lot Number1000265961
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/01/2020
Initial Date Received by Manufacturer 03/13/2020
Supplement Date Received by Manufacturer04/21/2020
Initial Report FDA Received Date04/02/2020
Supplement Report FDA Received Date04/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age39 YR